MAUDE Adverse Event Report: ZOLL CIRCULATION ZOLL IVTM COOL LINE CATHETER; CENTRAL VENOUS CATHETER

ZOLL CIRCULATION ZOLL IVTM COOL LINE CATHETER; CENTRAL VENOUS CATHETER
Model Number CL-2295AE
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Integrity Problem (2978)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/11/2022
Type of Reportable Event Malfunction
Event or Problem Description
The cool line catheter (lot # 162565) was used for therapeutic hypothermia management therapy.During the treatment, the customer noticed that a significant amount of saline had depleted from the saline bag.The customer removed the catheter and inspected the start-up kit (suk) tubing to troubleshoot the issue and find the source of the leak.But, no evidence of leak was observed, and there was no change in saline meniscus level, indicating no loss of fluid.The customer then re-connected the cool line catheter to the system and restarted the treatment.However, the customer observed a hole in the catheter balloon, spurting out saline.No further information was provided.The patient's status information was requested, but the customer did not provide a response.
 
Additional Manufacturer Narrative
Zoll has not received the catheter in complaint for investigation.A follow-up report will be submitted if and when the product is returned, and an investigation has been completed.
 
Additional Manufacturer Narrative
B5 (describe event or problem) was updated based on the received additional information.H6 (health effect - clinical code) was corrected based on the received additional information.H6 (health effect - impact code) was corrected based on the received additional information.
 
Event or Problem Description
The cool line catheter (lot # 162565) was smoothly inserted into the patient's right femoral vein for therapeutic hypothermia management therapy.Approximately 1 hour after the initiation of the treatment, the thermogard console generated an "air trap" alarm.Subsequently, the console's pump rotor stopped, and the system went into standby mode.The customer noticed that the 500-ml saline bag was empty.The customer stated that there were no issues with the start-up kit (suk), and its pinwheel was rotating as intended.The customer replaced the saline bag and resumed treatment.About 10-15 minutes later, the staff came back to the room and observed that the second saline bag was also empty.The customer did not report if the staff heard any alarms.The thermogard console was stopped, and the customer replaced the saline bag again.The customer removed the catheter and inspected the start-up kit (suk) tubing to troubleshoot the issue and find the source of the leak.But, no evidence of a leak was observed, and there was no change in saline meniscus level, indicating that there was no saline leak or drop in saline level.The customer then re-connected the cool line catheter to the thermogard system and restarted the treatment.Within minutes, the staff noticed the saline bag volume had begun to decrease.The staff checked all connections, including a thorough inspection of the cool line catheter, and found a leak at the catheter, spurting out saline into the patient's bed.There was no suspected saline infusion into the patient's bloodstream as saline was leaking out from the external part of the catheter.The customer replaced the catheter.The treatment continued and was completed successfully using the same thermogard console and suk.No consequences or impacts on the patient.

Brand Name
ZOLL IVTM COOL LINE CATHETER
Common Device Name
CENTRAL VENOUS CATHETER
Manufacturer (Section D)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
Manufacturer (Section G)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
Manufacturer Contact
kim thoa nguyen
2000 ringwood ave.
san jose, CA 95131
4084192922
MDR Report Key15541348
Report Number3010617000-2022-01725
Device Sequence Number12161029
Product Code NCX
UDI-Device Identifier00849111075213
UDI-Public00849111075213
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K101987
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCL-2295AE
Device Catalogue Number8700-0781-40
Device Lot Number162565
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/06/2022
Supplement Date Received by Manufacturer10/13/2022
Initial Report FDA Received Date10/04/2022
Supplement Report FDA Received Date10/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown